Heartburn

What is Heartburn?

Heart burn as the name suggest has nothing to do with the heart. When the gastric contents get refluxed in the lower part of the esophagus , due to the acidity on the gastric fluid , the mucosa of the esophagus gets inflamed and thus a burning sensation we feel in the lower sternal region is known as heart burn.

Questions and answers on "Heartburn"

Can I take more than 150 mg of zantac. Have Dr. appt. Tues. but am having terrinle heartburn.

doctor1 MD

Brief Answer:
YOu can take up to 300mg in a day!

Detailed Answer:
Hi and thanks for contacting us at healthcare magic.

I am so sorry to hear about this heartburn. You are allowed to take up to 300mg of Zantac in 24hours, usually 150mg twice. If you haven't reached this maximum, I will suggest...

Read Full Thread   Ask a Doctor Now

Is heartburn harmful in long run if uncured?

doctor1 MD

Brief Answer:
Not always

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I am pleased to assist you.

Heartburn is due to gastroesophageal reflux commonly called as acid reflux.
In a small percentage of individuals ( about 10 %), it leads to the development of a condition...

Read Full Thread   Ask a Doctor Now

I have been having constant heartburn for the last couple of days and suddenly woke up from it. Also have tingling in my fingers. I have a doctor appt next Wednesday, should I try and go in sooner.

doctor1 MD

Brief Answer:
You have to perform a preliminary check up for your safety.

Detailed Answer:
Hello!

Thank you for asking on HCM!

The symptoms appear non serious. However I would recommend you to consult an ER doctor and perform a resting ECG, and eventually some blood tests (including cardiac...

Read Full Thread   Ask a Doctor Now

i am 31week pregnant and has been suffering from severe heartburn and i am taking ranitidine 150mg for somedays...is it safe to take it.if it is not what are the safe medicines for heartburn.

doctor1 MD

Brief Answer:
ranitidine is safe in pregnancy

Detailed Answer:
Hello
Welcome to HealthcareMagic.

I can understand your concerns.

Ranitidine and omeprazole are two safest drugs for heartburn in pregnancy.

So you can safely take ranitidine for your heartburn.

Hope this helps.

Feel free to discuss...

Read Full Thread   Ask a Doctor Now

My boyfriend has not been able to poop. He even took suppositories to try and go. He takes a lot of rolaids for heartburn. He finally went two days ago and his stool was hard and white.. I am concerned since he use to go two to three times a day

doctor1 MD

Brief Answer:
A side effect of Rolaids!

Detailed Answer:
Hi and thanks for reaching out to us at healthcare magic.

This is a side effect of rolaids. I will recommend that he eats much vegetables, fruits, fiber and fluids. In addition, he should exercise often. If this doesn't help, we will need...

Read Full Thread   Ask a Doctor Now

I am having terrible heartburn. Should I try Prevacid?

doctor1 MD

Brief Answer:
Yes take it.

Detailed Answer:
Hello,
Thank you for choosing HealthcareMagic.
Yes you cantake Lansprazole [prevacid) 30 mg stat dose to provide relief in heartburn....

Read Full Thread   Ask a Doctor Now

Hi,
Im 34 female. I would like to know why do i get heartburn and back head pain when i get angry or if im stressed about something ?

doctor1 MD

Brief Answer:
Strees or anger lead to damage to mucosa of gastroitestinal tract

Detailed Answer:
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM). What happen is when one is stressed or anger there is decreased blood supply to the lining of stomach leading to damage of...

Read Full Thread   Ask a Doctor Now

does tramadol cause heartburn

doctor1 MD

Brief Answer:
Yes...

Detailed Answer:
Hello,

tramadol may cause dyspepsia (5-13%). Dyspepsia is vaguely defined by it's definition may contain heartburn. So the answer is yes. If nothing else changed in your regimen besides tramadol then this is probably what caused the symptom. If you stop it...

Read Full Thread   Ask a Doctor Now

Can a tetanus vaccine and a menigitis vaccine cause heartburn and abdominal cramps/pain?

doctor1 MD

Brief Answer:
probably no

Detailed Answer:
Hello,

None of them causes heartburn. They may cause diarrhea and related abdominal discomfort though. Sometimes they cause a generalized discomfort (malaise).

If the symptoms persist you should better consult your primary care physician because your...

Read Full Thread   Ask a Doctor Now

I have been on and off various antibiotics for years for the treatment of acne and, until recently, have never had a problem. Most recently, I was on Bactrim for a year and then two weeks ago, I switched to minocyline. I was only on it for 3 days before I stopped using it because my stomach was not reacting well to it. I was fine for a few days after that, until, a few days later, my stomach began acting up again with loose stools , cramping, bloating , gas, nausea, and heartburn . This has been going on for 7 days. I have heard of C. difficile as a result of antibiotic use and I am worried that this could be the reason for my stomach problems. I saw one doctor and they said they did not think it was c. diff because I was not on the antibiotic for very long. Eventually, I ended up in the E.R for stomach pains. They did blood work and an ultrasound there (though no stool sample) and said everything looked fine and chopped it up to gastroenteritis, but I m still worried c. difficile could be to blame?

doctor1 MD

Hi there. Antibiotics certainly can cause the above mentioned side effects. Whether you have C Difficile or not, only a stool culture or some very specific tests can tell you. No point in being worried. Suggest eat some yoghurt based products for awhile to promote the natural flora. This is the...

Read Full Thread   Ask a Doctor Now

Recent questions on  Heartburn

doctor1 MD

For the past two days, I have been experiencing extreme pain in my lower esophageal sphincter when I eat, drink, burp, etc. It isn t heartburn but its a very sharp deep pain. I also happen to have a fever right now, body aches, and a headache (flu symptons). I am not sure if the problem I am having is somehow related to my flu or if it is something more serious. Any information would be appreciated.

doctor1 MD

I have been having symptoms that no one can diagnose for about two years. Assuming no rare disease, and no microbes or parisites, i believe 99.99 of all of my symptoms are related to my vagus nerve and digestive system as a whole!Now with that being said about on oct 14th i went out for some beers to watch a football game. I hardly ever drink though!!!!That night and next day i had all over body itching and have had it ever since!!About two days earlier my throat was hurting and i remember two days before that my teacher told me she was sick!!I have had the sore throat ever since then(about seven weeks), then out of nowhere on about NOV 8th my joints and muscles and bones have become very tender and ache, in particular my hands and wrists and knees and hips.!!!I have a high GGT liver enzyme with all other liver numbers normal, Low vitamin D in the past and now i found out that my Autonuclear test was positive when i asked to be tested for lupus!!!They did other autoimmune tests and they were normal!!!Never had any throat cultures done!!My doctor thinks that my throat hurts because of heartburn at night!!I am very concerned about the joint pain and the sore throat and NON stop itching that is NOW waking me up at night as of last night!!PLEASE HELP as the Veterans ADMIN sucks!!!!!

doctor1 MD

hi,



i have been experiencing neck pain, upper back pain, weight gain, spotting here and there, occasional heartburn. recently stoped taking my birth control pills as they were making me have my periods every other week. my periods have not been the same lately at all

doctor1 MD

i feel fine until i eat. then i have chest pains, my heart races (100-110) and heart burn. i take antacids for the heart burn and that seems to help it. but still have the chest pain and the heart racing. i have never had stomach problems before, but now i also have heart burn over the littlest thing. i talked to my doc about and he said that it was normal...but if that is the case, how come it is just starting after 35 years. thank you!!!

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

I have a very sudden and sharp pain under thr left side of my rib cage which worsens with a deep breath and while laying down. Has been coming and going for a while but lately is more frequent. Usually the discomfort ends within a few minute but...

doctor1 MD

My husband is complaining of difficulty breathing and tightness in his chest. This happened shortly after dinner so he wondered if he ate too much but that could not be the cause. He is 69 and has been relaxing all day. What should I do? Be aware...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics